MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404236
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was removed and replaced due to a total loss of fluid.There were no patient complications reported.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
Upon receipt, at our quality assurance laboratory.This inflatable penile prosthesis underwent a thorough analysis.Both cylinders were microscopically inspected and leak tested.The first cylinder presented buckling folds in the proximal end of its body, along with a leak, due to a hole in the at corner of a fold in the proximal end of the component.The second cylinder passed, leakage testing.However, upon microscopic evaluation, it was noted, that the component exhibited wear at fold in the middle and proximal end of its body.The kink resistant tubing (krt) of both components were worn to the filament.The pump was microscopically inspected, leak and functionally tested.A leak, due to a hole in the pump strain relief krt junction was identified.In addition, the component did not pass activation test, during functional examination.The reservoir was microscopically inspected and tested for leaks.Microscopic evaluation revealed, wear at the reservoir adapter and at a fold in the reservoir shell.Additionally, the krt was worn to the filament.No leaks were identified in the component.Based on the information available and analysis results, the fluid leak caused by a hole in the pump strain relief krt junction could have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported, that this inflatable penile prosthesis was removed and replaced, due to a total loss of fluid.There were no patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19152759
Report Number2124215-2024-23927
Device Sequence Number20957590
Product Code FHW
UDI-Device Identifier00878953003498
UDI-Public00878953003498
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/25/2023
Device Model Number72404236
Device Catalogue Number72404236
Device Lot Number1000518314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: UPN: 720185-01 / LOT: 1100020230; RESERVOIR: UPN: 720185-01 / LOT: 1100020230
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown